Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 30, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 23, 2014, 9:31 PM HST for Hawaii County, Hawaii. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 9:31 PM HST (07:31 UTC)
- Expired
- Nov 25, 2014, 3:25 AM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 7.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWHW70 PHFO 240731 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 931 PM HST SUN NOV 23 2014 ...STRONG WINDS OVER THE SUMMITS TONIGHT THROUGH MONDAY... .AN UPPER LEVEL TROUGH MOVING TO THE NORTH OF THE ISLANDS AND A COLD FRONT PASSAGE ACROSS THE AREA WILL BRING PERIODS OF STRONG GUSTY WINDS OVER THE BIG ISLAND SUMMITS TONIGHT THROUGH EARLY MONDAY EVENING. HIZ028-241415- /O.NEW.PHFO.WI.Y.0030.141124T0731Z-141125T0400Z/ BIG ISLAND SUMMITS- 931 PM HST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
3 follow-up statements
451 WWHW70 PHFO 241401 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 401 AM HST MON NOV 24 2014 ...STRONG WINDS OVER THE SUMMITS TODAY... .AN UPPER LEVEL TROUGH MOVING TO THE NORTH OF THE ISLANDS AND A COLD FRONT PASSING THROUGH THE STATE WILL BRING PERIODS OF STRONG GUSTY WINDS OVER THE BIG ISLAND SUMMITS THROUGH TODAY. HIZ028-250400- /O.CON.PHFO.WI.Y.0030.000000T0000Z-141125T0400Z/ BIG ISLAND SUMMITS- 401 AM HST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
711 WWHW70 PHFO 250113 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 PM HST MON NOV 24 2014 ...STRONG WINDS OVER THE SUMMITS CONTINUE TONIGHT... .AN UPPER LEVEL TROUGH MOVING TO THE NORTH OF THE ISLANDS WILL BRING STRONG GUSTY WINDS ALOFT...IMPACTING THE BIG ISLAND SUMMITS THROUGH TONIGHT. HIZ028-251415- /O.EXT.PHFO.WI.Y.0030.000000T0000Z-141125T1600Z/ BIG ISLAND SUMMITS- 313 PM HST MON NOV 24 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...WEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 AM HST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
847 WWHW70 PHFO 251325 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST TUE NOV 25 2014 HIZ028-251430- /O.CAN.PHFO.WI.Y.0030.000000T0000Z-141125T1600Z/ BIG ISLAND SUMMITS- 325 AM HST TUE NOV 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE BIG ISLAND SUMMITS HAVE DROPPED BELOW ADVISORY LEVELS. $$ JACOBSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 23, 8:40 PM HST, 51 minutes earlier.
Area forecast discussion, Nov 23, 8:40 PM HST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 840 PM HST SUN NOV 23 2014 .SYNOPSIS... A WEAKENING COLD FRONT WILL MOVE ACROSS THE ALOHA STATE FROM LATE TONIGHT AND THROUGH MONDAY...BRINGING A BRIEF ROUND OF SHOWERS. COOLER...DRIER AIR AND STRONGER NORTHERLY WINDS WILL FOLLOW THE FRONT...WITH WINDS TURNING NORTHEAST ON TUESDAY. LOCALLY BREEZY TRADES WILL THEN CONTINUE THROUGH THE WEEK...BRINGING BRIEF WINDWARD AND MAUKA SHOWERS. && .DISCUSSION... A SHARP MID/UPPER LVL TROUGH IS MIGRATING E/SE AT ABOUT 30 MPH ACROSS THE N CENTRAL PACIFIC AS A SFC COLD FRONT BOUNDARY APPROACHES KAUAI FROM THE NW. MEANWHILE...SFC HIGH PRESSURE REMAINS CENTERED FAR NE OF THE AREA...WITH AN ASSOCIATED SFC RIDGE EXTENDING INTO THE SE PORTIONS OF THE ALOHA STATE. CLOUDS AND SHOWERS FROM EARLIER AFTERNOON SEA BREEZE CONVECTION ARE STILL LINGERING OVER THE SMALLER ISLANDS. BUT WITH A RELATIVELY DRY PROFILE FOR THE MID LVLS...A PERSISTING INVERSION AROUND 7 KFT AND PWATS BELOW 1 INCH...SHOWERS REMAIN GENERALLY LIGHT TO MODERATE AND SHORT-LIVED SO FAR. THE ARRIVAL AND PASSAGE OF THE COLD FRONT SHOULD HELP IN ENHANCING SHOWER COVERAGE THROUGH MON MORNING...STARTING OVER KAUAI COUNTY TONIGHT AND SPREADING DOWN THE ISLAND CHAIN THROUGH TOMORROW. LATEST ECMWF SOLUTION BRINGS THE FROPA A LITTLE EARLIER THAN THE REST OF THE GUIDANCE...BUT MODEL CONSENSUS IN GENERAL REMAINS FAIR REGARDING OVERALL TIMING AND IMPACTS OF THE EVENT. THE BULK OF THE GUIDANCE SHOW A DEVELOPING PREFRONTAL SHOWER BAND NEAR MAUI COUNTY LATER TONIGHT AS THE COLD FRONT REACHES KAUAI...WHICH SEEMS REASONABLE AT THIS TIME AS SOME PERSISTENT CLOUDS BANDS JUST S OF OAHU ARE GRADUALLY BECOMING BETTER ORGANIZED. IN TERMS OF WEATHER IMPACTS...THE STRONG UPPER LEVEL DYNAMIC SUPPORT IS EXPECTED TO REMAIN WELL TO THE N OF THE ISLANDS AS THE AFOREMENTIONED TROUGH CONTINUES TO MIGRATE E DURING THE NEXT COUPLE OF DAYS. A BRIEF SPIKE IN LOW LVL MOISTURE SHOULD ACCOMPANY THE FROPA...BUT QUICKLY DROP BEHIND IT. THEREFORE...EXPECT MAINLY MODERATE SHOWERS...WITH POTENTIAL FOR A FEW PERIODS OF LOCALIZED HEAVY RAIN ESPECIALLY OVER MOUNTAIN AREAS. THE FRONT WILL CONTINUE TO WEAKEN AS IT MOVES FARTHER DOWN THE ISLAND CHAIN...BREAKING DOWN BY THE TIME IT REACHES THE BIG ISLAND ON MON. WINDS AHEAD OF THE FRONT WILL TURN TO THE SW AND W...THEN STRENGTHENING AND TURN FROM THE N BEHIND THE FROPA MON AFTERNOON. OVERALL CONDITIONS WILL BECOME MUCH DRIER AND GUSTY LATE MON THROUGH TUE...WITH DEWPOINTS DROPPING INTO THE UPPER 50S. STRONG HIGH PRESSURE WILL BUILD N OF THE ISLANDS IN THE WAKE OF THE TROUGH...KEEPING A MODERATE TO LOCALLY FRESH TRADE WIND REGIME ACROSS THE AREA THROUGH THE REST OF THE WEEK. LOW LEVEL MOISTURE SHOULD GRADUALLY RECOVER DURING THE SECOND HALF OF THE WEEK WITH SHOWER ACTIVITY SHIFTING OVER WINDWARD AND MAUKA AREAS. && .AVIATION... WIDELY SCATTERED SHOWERS AND ISOLATED MVFR CEILINGS WILL CONTINUE ACROSS THE SMALLER ISLANDS THIS EVENING...AHEAD OF AN APPROACHING FRONT. A BAND OF CLOUDS AND SHOWERS ALONG THE FRONT WILL REACH KAUAI AFTER MIDNIGHT AND OAHU AROUND SUNRISE...THEN CONTINUE MOVING SOUTHEAST TO MAUI COUNTY BY MONDAY AFTERNOON. AREAS OF MVFR CONDITIONS WILL BE POSSIBLE WITHIN THIS FRONTAL BAND. AIRMET SIERRA FOR MOUNTAIN OBSCURATION MAY BECOME NECESSARY ACROSS WESTERN AND CENTRAL PARTS OF THE STATE LATER TONIGHT INTO MONDAY MORNING... AND THIS POTENTIAL HAS BEEN MENTIONED IN THE OUTLOOK OF THE CURRENT AIRMET BULLETIN. THE FRONT WILL BE WEAKENING AS IT MOVES SOUTHEAST AND MAY DISSIPATE BEFORE REACHING THE BIG ISLAND LATE MONDAY. A TROUGH ALOFT WILL BE DIGGING SOUTHEAST TOWARD THE AREA THROUGH THE NIGHT...THEN PASSING ACROSS THE STATE ON MONDAY. HORIZONTAL AND VERTICAL WIND SHEAR ASSOCIATED WITH THE TROUGH MAY PRODUCE TURBULENCE ALOFT AFTER MIDNIGHT THROUGH MONDAY. THIS POTENTIAL HAS ALSO BEEN MENTIONED AS AN OUTLOOK IN THE CURRENT AIRMET. && .MARINE... THE COMBINATION OF INCREASING WINDS AND WIND WAVES AND THE ARRIVAL OF A LONGER PERIOD SWELL MAY BRING SMALL CRAFT ADVISORY CONDITIONS MONDAY THROUGH TUESDAY OVER MOST MARINE ZONES...ESPECIALLY THE TYPICALLY WINDIER AREAS NEAR MAUI COUNTY AND THE BIG ISLAND. THE INCOMING NORTH-NORTHWEST SWELL PEAKED AT BUOY 51101 EARLIER...AND IT HAS BEEN SLIGHTLY LAGGING WAVEWATCH III GUIDANCE...WHICH ALREADY ONLY SHOWED SURF APPROACHING ADVISORY LEVELS FOR NORTH FACING SHORES. A REINFORCEMENT TO THIS SWELL IS EXPECTED LATE MONDAY INTO MONDAY NIGHT...WHICH MAY PUSH US ABOVE ADVISORY LEVELS. BREEZY TRADE WINDS LATER IN THE WEEK WILL PRODUCE CHOPPY SURF ALONG EAST FACING SHORES...BUT IS EXPECTED TO REMAIN BELOW ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...REYNES AVIATION...JACOBSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:24 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Nov 24, 3:30 AM HST | Small Craft Advisory | HFO | 11 days | |
| Nov 24, 4:10 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.